It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Hypoglycemia Message Board

Coming off Atenolol


Post New Thread   Reply Reply
LinkBack Thread Tools Search this Thread
Old 10-27-2015, 07:04 AM   #1
pat065
Newbie
(female)
 
Join Date: Sep 2010
Location: Apex, NC, USA
Posts: 2
pat065 HB User
Lightbulb Coming off Atenolol

Hi All, I am a 45 yr old mother of three and lead quite a hectic life with an 8-5 job as well as running around from football to running to sleepovers...you get it It all started with my BP being slightly elevated for a couple days in March 2015 (148-91)I went for a check up and my doctor put me on 10mg Lisinopril which brought it down to 120/68 but I did not think it worked for me because 3 days after I had a full blown panic attack (BP171-106) heart palpitations, dizziness, tingling skin....feeling to pass out. Thought I had a bad reaction to the drug.
I got taken off of that and got put on Atenolol. Well woop tee doo! I thought I was in heaven for a couple days. Everything was going really good, but gradually as it got in my system the side effects began.I have had 3 panic attacks while on it and I had almost every side effect listed. Dizziness, heart palpitations, blurry vision, and my BP started going back up a bit because I was just always anxious that I would have another attack. I ended up in the ER with another panic attack that scared my co-workers and had them call 911.
I visited my doctors office and spoke with a different doctor in the practice who looked at my file and did some Hmmmm'ing. I told him I needed to know what was going on as I was taking my meds as prescribed. He suggested Hypoglycemia (low blood sugar) and went in depth about it. It made perfect sense. I never ate a proper b/fast if any at all so my body was over producing adrenaline to use as energy which in turn would make me have a very fast heart rate which led to me freaking out and raising my blood pressure. The atenolol's side effects were just adding to the situation with the constant dizziness and blurred vision etc etc.
I started to simply....eat. Complex carbs, raisins, nuts....stuff to steady my low blood sugar. I started feeling much better as my body was not forced to over produce adrenaline anymore. I also started research and reading these threads about the effects of atenolol. It gave me the confidence to come off it. I came to the realization that I still got panic attacks while on the meds so maybe I could stop.
I chose a weekend and got through the whole thing without it. Eating properly!! I will say I was petrified of a work day as I was sure I would need it....but I didn't. It's been 11 days and I feel great!!!! Just great!!!! My dizziness has stopped, vision is clearing up and BP is steady around 118-120/70-80.

All I needed was to eat.....and eat properly. Who knew it would be sooo simple.

 
Reply With Quote
Sponsors Lightbulb
   
Reply Reply




Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 02:49 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2017 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!